MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Catalog Number 4824102
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Donor unit #: (b)(6) per the customer, the unit was filtered and then transfused.There was not adverse event reported from the transfused unit.Recipient information is unknown at this time.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Donor unit #: (b)(4)per the customer, there was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.1, b.5, b.6, h.6 and h.11.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima system.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Based on the available information, it is possible, though not conclusive, this failure may be donor related.It is also possible, though not conclusive, entry of a lower than actual donor platelet precount may have contributed to the elevated wbc content in the platelet product reported for this collection.By system design, when rinseback is not performed, there is no check for proper closure of the channel line clamps and the system assumes they were closed as prompted.As such, it cannot be ruled out that the channel line clamps were left open during the automatic pas addition process, leading to possible wbc contamination being pulled up from the channel.While the trima accel system is typically robust against numerous access pressure pauses, it is possible, though not conclusive, the alerts throughout this procedure may have disrupted the steady state of the system and contributed to the higher-than-expected wbc content in the platelet product.A disposable complaint history search was performed for this lot and found no other reports for similar issues on this lot.Root cause: a root cause assessment was performed for this complaint.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima system.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Based on the available information, it is possible, though not conclusive, this failure may be donor related.It is also possible, though not conclusive, entry of a lower than actual donor platelet precount may have contributed to the elevated wbc content in the platelet product reported for this collection.By system design, when rinseback is not performed, there is no check for proper closure of the channel line clamps and the system assumes they were closed as prompted.As such, it cannot be ruled out that the channel line clamps were left open during the automatic pas addition process, leading to possible wbc contamination being pulled up from the channel.While the trima accel system is typically robust against numerous access pressure pauses, it is possible, though not conclusive, the alerts throughout this procedure may have disrupted the steady state of the system and contributed to the higher-than-expected wbc content in the platelet product.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22044971
Report Number1722028-2025-00129
Device Sequence Number21052890
Product Code GKT
UDI-Device Identifier05020583824102
UDI-Public05020583824102
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4824102
Device Lot Number2411282142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer07/02/2025
07/31/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/07/2025
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown